Alert archive / Mississippi / River Flood Warnings in 2016

River Flood Warning 66, NWS New Orleans, LA

April 28, 2016Harrison County, Mississippi

NWS New Orleans, LA issued this river flood warning at Apr 28, 2016, 11:04 AM CDT for Harrison County, Mississippi. It was in force for 28 hr.

The area

The outline as issued.

The facts

Issued
Apr 28, 2016, 11:04 AM CDT (16:04 UTC)
Expired
Apr 29, 2016, 2:40 PM CDT
In force
28 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Moderate

County Harrison County, MS

The radar

The Mobile radar (KMOB), 92 km from the middle of the area, began a volume at 16:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Biloxi River near Wortham (BLWM6).

Action stage
16 ft
Minor stage
16 ft
Moderate stage
18 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02481000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

866 
WGUS44 KLIX 281604
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
1104 AM CDT THU APR 28 2016

...The National Weather Service in New Orleans Baton Rouge has issued
a flood warning for the following rivers in Mississippi... 

  Biloxi River Near Wortham affecting Harrison County
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 12 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

MSC047-291940-
/O.NEW.KLIX.FL.W.0066.160428T1604Z-160429T1940Z/
/BLWM6.2.ER.160428T1549Z.160429T0000Z.160429T1340Z.NO/
1104 AM CDT THU APR 28 2016

The National Weather Service in New Orleans/Baton Rouge has issued a 

* Flood Warning for 
  The Biloxi River Near Wortham.
* until Friday afternoon.
* At 10:00 AM Thursday the stage was 15.2 feet.
* Moderate flooding is forecast.
* Flood stage is 16.0 feet.
* Forecast...The river will rise above flood stage around midday today
  and continue rising to a stage of 19.5 feet by early this evening.
* Impact...At 18.0 feet...Palmer Creek and West Wortham Roads will be 
  impassable.
* Impact...At 16.0 feet...Palmer Creek and West Wortham Roads will be 
  under water and driving will be hazardous.

&&
 
LAT...LON 3078 8927 3077 8930 3060 8920 3055 8911 3057 8911 3070 8915

&&

LAT...LON 3078 8927 3077 8930 3060 8920 3055 8911 3057 8911 3070 8915

$$
1 follow-up statement
021 
WGUS84 KLIX 291339
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
839 AM CDT FRI APR 29 2016

...The flood warning is cancelled for the following rivers in 
Mississippi...
 
  Biloxi River Near Wortham affecting Harrison County
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!


&&

MSC047-291409-
/O.CAN.KLIX.FL.W.0066.000000T0000Z-160429T1940Z/
/BLWM6.1.ER.000000T0000Z.160429T0645Z.160429T0746Z.NO/
839 AM CDT FRI APR 29 2016

The Flood Warning is cancelled for
  The Biloxi River Near Wortham.
* At 8:00 AM Friday the stage was 12.9 feet.
* Fell below flood stage at 2:46 AM Friday.
* Flood stage is 16.0 feet.
* Forecast...The river will continue to fall to 4.6 feet by tomorrow 
  morning.

&&

LAT...LON 3078 8927 3077 8930 3060 8920 3055 8911 3057 8911 3070 8915

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Apr 28, 4:09 AM CDT, 6 hours 55 minutes earlier.

Area forecast discussion, Apr 28, 4:09 AM CDT, 6 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
409 AM CDT THU APR 28 2016

.SHORT TERM... RADAR BEGAN SHOWING SHOWER INITIATION AROUND 07Z ALONG
THE ATCHAFALAYA BASIN WITH COVERAGE CONTINUING TO EXPAND NORTHEAST
THROUGH THE TYPING OF THIS DISCUSSION. THE WIDTH OF ACTIVITY EXTENDS
FROM WEST OF BTR TO AROUND BIX. THIS REGION IS FULL OF MOISTURE RICH
SURFACE AIR WITH DEWPOINTS IN THE  70S. NORTH OF BTR SHOWS TD'S
DROPPING OF CONSIDERABLY. FEW CHANGES SYNOPTICALLY WILL ALLOW FOR
FAIRLY STEADY SW TO NE STREAM OF SHOWERS AND THUNDERSTORMS
THROUGHOUT THE DAY. THUNDER WILL LIKELY BE LIMITED THIS MORNING
ALTHOUGH DO HAVE SOME STRIKES OBSERVED JUST NORTH OF THE WFO THIS
MORNING. SO WENT WITH ISOLATED THUNDERSTORMS IN THE MORNING PERIOD
AND MORE WIDESPREAD STORMS IN THE AFTERNOON. OVERALL COVERAGE SHOULD
REMAIN FAIRLY STEADY TODAY PER MESO AND MEDIUM RANGE MODELS. MODEL
SOUNDINGS DO SHOW THE POTENTIAL FOR AT LEAST A FEW STRONG TO
SEVERE STORMS TODAY WITH MID LEVELS COLD ENOUGH TO PRODUCE MILDLY
STEEP LAPSE RATES AND CAPE VALUES UPWARDS OF 3000 J/KG. THIS IN
COMBINATION WITH WBZ UNDER 10KFT SUGGEST HAIL WILL BE THE GREATEST
THREAT TODAY. INSTABILITY BEING QUITE ELEVATED AND WARM LOW LEVELS
SHOULD AIDE IN HAIL MELTING AND LIMIT SIZE TO MARGINALLY SEVERE
LEVELS.

ACTIVITY WILL BEGIN TO TAPER THIS EVENING THROUGH MOST OF FRIDAY AS
UPPER LEVEL RIDGE OVER THE SWRN GULF OF MEXICO BUILDS NORTHEAST.
THIS WILL LIMIT CONVECTION TO NORTHERN FRINGES OF THE CWA FRIDAY
AFTERNOON. ADDITIONALLY...TEMPS WILL LIKELY RESPOND TO INCREASING
HEIGHTS SO INCREASED HIGHS INTO THE UPPER 80S FOR ALL EXCEPT COASTAL
AREAS.
&&

.LONG TERM...
HEADING INTO THE WEEKEND AN UPPER LEVEL LOW WILL ROTATE NORTHEAST
OUT OF THE DESERT SOUTHWEST AND MOVE INTO THE CENTRAL
PLAINS...WEAKENING AS IT DOES SO. THE RIDGE OVERHEAD WILL BEGIN TO
SUPPRESS SOUTHWARD AND ALLOW FOR SHOWERS AND STORMS TO SPREAD
SOUTHEAST OVER THE AREA. COULD HAVE A RELATIVELY HIGH GRADIENT IN
RAIN CHANCES RANGING FROM BARELY 20 PERCENT ON THE MS COAST TO
NEARLY 50 PERCENT IN POINT COUPEE PARISH.

WEAK COLD FRONT ASSOCIATED WITH THE UPPER TROUGH WILL FINALLY REACH
THE AREA ON SUNDAY AS THE TROUGH IS ABSORBED BY GENERAL TROUGHING
ALREADY IN PLACE OVER THE NORTHEASTERN CONUS. THIS BOUNDARY WILL BE
PROMOTE MORE WIDESPREAD DEVELOPMENT WITH POPS AS HIGH AS 70 PERCENT.
ALTHOUGH RAIN CHANCES WILL LOWER GOING INTO NEXT WEEK AS THE
BOUNDARY WEAKENS...LIKELY TO HAVE UNSETTLED WEATHER UNTIL SECONDARY
UPPER TROUGH SHIFTS SOUTH OUT OF CANADA AND PUSHES MOISTURE SOUTH
INTO THE GULF OF MEXICO.

MEFFER
&&

.AVIATION... MOST TERMINALS HAVE DEVELOPED MVFR CEILINGS OVER THE
LAST COUPLE OF HOURS...WITH KHUM REPORTING IFR CEILINGS. EXPECT THIS
TREND TO CONTINUE FOR THE REMAINDER OF THE OVERNIGHT HOURS AND INTO
MID-MORNING. RADAR HAS SHOWN THE DEVELOPMENT OF SHRA OVER THE LAST
HOUR OR SO...AS WAS INDICATED BY THE MESOSCALE SHORT TERM MODELING.
HAVE NOT SEEN ANY THUNDER REPORTED YET...BUT CANNOT RULE IT OUT.
WILL CONTINUE TO MONITOR RADAR TRENDS WITH AN EYE TOWARD REMOVING
MENTION OF THUNDER AND JUST GO WITH SHRA. DO EXPECT AN IMPROVEMENT
TO VFR CONDITIONS BY 18Z. LIKELY TO BE A REPEAT OF MVFR CEILINGS
AFTER 06Z FRIDAY. 35

&&

.MARINE...

SHORTWAVE RIDGING ALOFT SHOULD ALLOW WIND AND WAVE CONDITIONS TO
RELAX FOR ABOUT 24 HOURS BEFORE GRADIENT BEGINS TO TIGHTEN AGAIN AS
LOW PRESSURE DEVELOPS OVER WEST TEXAS. LIKELY TO RENEW EXERCISE
CAUTION HEADLINES OVER THE WESTERN WATERS BY MIDDAY FRIDAY. DO NOT
ANTICIPATE WINDS/WAVES TO BECOME STRONG ENOUGH TO JUSTIFY SMALL
CRAFT ADVISORIES THOUGH. THE EXERCISE CAUTION HEADLINES MAY BE
NECESSARY THROUGH MUCH OF THE WEEKEND...AT LEAST OVER THE WESTERN
WATERS. 35

&&

.DECISION SUPPORT...
DSS CODE....BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...MINOR RIVER FLOODING.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
         ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
         TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  86  68  87  68 /  40  20  20  10
BTR  86  70  88  70 /  50  10  10  10
ASD  83  70  86  70 /  60  10  10  10
MSY  82  72  86  71 /  60  10  10  10
GPT  82  72  83  71 /  60  10  10  10
PQL  82  68  84  68 /  60  10  10  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 28, 10:25 AM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1025 AM CDT THU APR 28 2016

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-290330-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER
LA OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON LOUISIANA OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT
20 NM-
COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA
RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON LOUISIANA FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND
LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE-
WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-
ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-
UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1025 AM CDT THU APR 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

LOCALIZED VERY HEAVY RAINFALL WILL CONTINUE INTO THE AFTERNOON.
ALREADY UPWARDS OF 10 INCHES OF RAIN HAVE FALLEN OVER ISOLATED
AREAS IN COASTAL MISSISSIPPI. RAINFALL OF 2 TO 5 INCHES WITH
LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE THROUGH TODAY OVER THE
NORTH AND SOUTHSHORES AND COULD HAPPEN QUITE QUICKLY. THIS WILL
LEAD TO FLASH FLOOD CONCERNS AND WITH THAT HAVE ISSUED A FLASH
FLOOD WATCH THROUGH 7 PM THIS EVENING FOR ALL AREAS SURROUNDING
LAKE PONTCHARTRAIN ALONG WITH HARRISON AND HANCOCK COUNTIES WHICH
ARE CURRENTLY DEALING WITH FLASH FLOODING.

THERE IS A MARGINAL RISK FOR SEVERE WEATHER ON TODAY WITH
LARGE HAIL AND DAMAGING THUNDERSTORMS WINDS BEING THE MAIN
THREATS. FREQUENT LIGHTNING STRIKES AND BRIEF HEAVY DOWNPOURS
WILL BE POSSIBLE AS WELL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY
DURING THE PERIOD...WITH MORE NUMEROUS THUNDERSTORMS EXPECTED ON
SUNDAY. A FEW OF THE STORMS ON SUNDAY COULD BE STRONG.

.SPOTTER INFORMATION STATEMENT...

PLEASE SEND ANY REPORTS OF FLASH FLOODING OR SEVERE WEATHER TO
THE NATIONAL WEATHER SERVICE.

In the hours before

Local storm report, Apr 28, 9:09 AM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
909 AM CDT THU APR 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 AM     HEAVY RAIN       DIAMONDHEAD             30.38N 89.37W
04/28/2016  M3.19 INCH       HANCOCK            MS   COCORAHS

&&

CBANNAN
Local storm report, Apr 28, 9:42 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
942 AM CDT THU APR 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     FLASH FLOOD      4 N GULFPORT            30.44N 89.07W
04/28/2016                   HARRISON           MS   PUBLIC

            MULTIPLE HOMES AND BUSINESSES FLOODED NEAR THREE RIVER
            RD.

&&

CBANNAN
Local storm report, Apr 28, 9:54 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
954 AM CDT THU APR 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     HAIL             5 ENE BILOXI            30.44N 88.86W
04/28/2016  E1.25 INCH       JACKSON            MS   OTHER FEDERAL

            QUARTER TO HALF DOLLAR SIZE HAILED OBSERVED BY RETIRED
            NAVAL METEOROLOGIST IN ST MARTIN.

&&

CBANNAN
Local storm report, Apr 28, 10:09 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1009 AM CDT THU APR 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1006 AM     FLASH FLOOD      3 S LYMAN               30.47N 89.13W
04/28/2016                   HARRISON           MS   BROADCAST MEDIA

            PART OF LAMBRECHT ROAD WASHED AWAY NEAR ROBINSON ROAD IN
            GULFPORT.

&&

ANSORGE
Local storm report, Apr 28, 10:44 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1044 AM CDT THU APR 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     HEAVY RAIN       8 N GULFPORT            30.50N 89.07W
04/28/2016  M7.88 INCH       HARRISON           MS   EMERGENCY MNGR

            HARRISON COUNTY 911 TOWER AT HWY 49 AND NORTH SWAN ROAD
            RAIN GAGE MEASURED 7.88 INCHES OF RAIN.

&&

CBANNAN
Local storm report, Apr 28, 10:47 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1047 AM CDT THU APR 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 AM     HEAVY RAIN       2 NNW MCNEIL            30.70N 89.65W
04/28/2016  M2.97 INCH       PEARL RIVER        MS   COCORAHS

&&

CBANNAN

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 3:48 AM CDTSpecial Weather StatementLIXPearl River27 min
Apr 28, 4:22 AM CDTSpecial Weather StatementLIXHancock23 min
Apr 28, 4:40 AM CDTSevere Thunderstorm WarningLIXHancock, Harrison50 min
Apr 28, 5:26 AM CDTSevere Thunderstorm WarningLIXHarrison49 min
Apr 28, 5:35 AM CDTTornado WarningLIXHarrison25 min
Apr 28, 5:55 AM CDTTornado WarningLIXHarrison35 min
Apr 28, 6:19 AM CDTFlash Flood Warning EmergencyLIXHancock, Harrison, Jackson3 hr
Apr 28, 6:31 AM CDTSevere Thunderstorm WarningLIXHarrison, Jackson29 min
Apr 28, 6:35 AM CDTSevere Thunderstorm WarningLIXHarrison25 min
Apr 28, 8:09 AM CDTRiver Flood WarningLIXHarrison68 hr
Apr 28, 8:17 AM CDTFlash Flood Warning EmergencyLIXHancock, Harrison, Pearl River3 hr
Apr 28, 9:08 AM CDTRiver Flood WarningLIXHarrison57 hr
Apr 28, 9:21 AM CDTFlash Flood Warning EmergencyLIXHarrison114 min
Apr 28, 9:39 AM CDTFlash Flood WatchLIX6 hr
Apr 28, 9:39 AM CDTFlash Flood WarningLIXHancock, Pearl River2 hr
Apr 28, 11:16 AM CDTFlash Flood Warning EmergencyLIXHarrison3 hr
Apr 28, 11:17 AM CDTRiver Flood WarningLIXPearl River57 hr
Apr 28, 11:20 AM CDTRiver Flood WarningLIXPearl River14 hr

Nearby

River Flood Warnings in Mississippi, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.